Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2006, 4:09 PM EDT for Essex County, Massachusetts. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2006, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 21, 2006, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Essex County, MA
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 212009 SVRBOX MAC009-212045- /O.NEW.KBOX.SV.W.0086.060721T2009Z-060721T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS THIS INCLUDES THE CITY OF NEWBURYPORT * UNTIL 445 PM EDT * AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST NEWBURY...AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMESBURY BY 420 PM EDT... NEWBURYPORT BY 425 PM EDT... SALISBURY BY 430 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4284 7110 4277 7109 4278 7077 4287 7079 $$ JWD
2 follow-up statements
000 WWUS51 KBOX 212022 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT FRI JUL 21 2006 MAC009-212045- /O.CON.KBOX.SV.W.0086.000000T0000Z-060721T2045Z/ ESSEX MA- 421 PM EDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTH CENTRAL ESSEX COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST NEWBURY...AND WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 95 NORTH OF GEORGETOWN BY 430 PM EDT... NEWBURYPORT BY 440 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DRIVERS ON THAT PORTION OF INTERSTATE 95 SHOULD BE PREPARED FOR VERY LOW VISIBILITY FROM HEAVY RAIN...AND PONDING OF WATER ON ROADS. LAT...LON 4281 7097 4276 7099 4272 7078 4280 7077 $$ JWD
000 WWUS51 KBOX 212036 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 435 PM EDT FRI JUL 21 2006 MAC009-212045- /O.CON.KBOX.SV.W.0086.000000T0000Z-060721T2045Z/ ESSEX MA- 435 PM EDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR CENTRAL ESSEX COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF ROWLEY...AND WAS MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL REACH THE ESSEX COUNTY COAST BY 445 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4278 7095 4271 7096 4270 7078 4278 7076 $$ JWD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:35 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 21, 3:35 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 335 PM EDT FRI JUL 21 2006 .MESOSCALE UPDATE 3... ACTIVITY CONTINUES NEAR PSEUDO-FRONTAL BOUNDARY EXTENDING FROM SW NH BACK ACROSS NORTHERN MA AND INTO LOWER HUDSON VALLEY/NYC AREA... WHICH IS ALSO WHERE MOISTURE CONVERGENCE IS ALIGNED WITH GREATEST INSTABILITY /LIFTED INDICES -3 TO -6/. WEAK WINDS ALOFT ARE ACTUALLY HELPING SITUATION THIS AFTERNOON...IN THAT MID AND HIGH CLOUD DEBRIS IS NOT BEING CARRIED FAR DOWNSTREAM...ALLOWING ADDITIONAL STORMS TO DEVELOP. SO FAR WE HAVE NOT SEEN ANY 60 DBZ CORES MAKE IT MUCH HIGHER THAN 15000 FEET AND/OR 50 DBZ HIGHER THAN 21000 FT. WE CONTINUE TO MONITOR ONE STORM NEAR QUABBIN RESERVOIR ON HAMPSHIRE/WORCESTER MA COUNTY BORDER WHICH HAS ALREADY GONE THROUGH ONE PULSE CYCLE...BUT AS OF NOW IT IS WELL BELOW WHAT WE WOULD CONSIDER SEVERE CRITERIA BASED UPON RADAR. OTHER STORM WHICH PASSED S OF MANCHESTER NH HAS NOW MOVED OUT OF OUR FORECAST AREA AND WE HAVE NOT RECEIVED ANY REPORTS OF WIND OR HAIL. MORE ORGANIZED ACTIVITY HAS CERTAINLY REMAINED TO OUR S...BUT THIS MAY POSE A THREAT TO OUR CT/RI ZONES BY EARLY THIS EVENING AS WELL AS S COASTAL WATERS AS IT TRACKS SLOWLY E. IT WILL BEGIN TO FIGHT LOSS OF DAYTIME HEATING BY THEN...SO WE WILL CONTINUE TO MONITOR ITS PROGRESS. OTHERWISE WE ARE STILL ON BOARD FOR ONE OR TWO STORMS TO BECOME SEVERE THIS AFTERNOON...ESPECIALLY FROM WESTERN MA INTO SW NH WHICH IS IN CLOSER PROXIMITY TO WEAK FRONT. OTHER MORE ISOLATED SHOWERS AND STORMS WILL CONTINUE TO AFFECT WORCESTER TO BOSTON CORRIDOR... BUT SEVERE THREAT APPEARS MINIMAL THERE. PULSE TYPE STORMS ARE FAVORED GIVEN WEAK WIND FIELDS ALOFT...WHICH WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AS CORES COLLAPSE. WE HAVE BEEN TALKING ABOUT POTENTIAL FOR WET MICROBURSTS GIVEN PLENTIFUL LOW LEVEL MOISTURE AND HIGH DEWPOINTS. OF COURSE THAT ALSO MEANS WE NEED TO WATCH FOR HEAVY RAINFALL...AS TRAINING OF STORMS WOULD POSE A FLOOD THREAT. POINT SOUNDINGS INDICATE FREEZING LEVEL IS NEAR 14000 FT WITH -20C NEAR 25500 FT...SO THOSE WILL BE USED FOR WARNING THRESHOLDS TODAY /60-65 DBZ THROUGH FREEZING LEVEL AND 55 DBZ THROUGH -20C LEVEL/. BASED UPON EARLIER CALL WITH OKX (THANKS BG)...WE PROBABLY WANT TO LEAN TOWARD HIGHER END GIVEN TROPICAL AIRMASS IN PLACE...THAT BEING 65 DBZ AND 55 DBZ. JWD && .SHORT TERM /TONIGHT THROUGH SATURDAY/... COMING SOON. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... COMING SOON FROM HAYDEN. && .AVIATION... COMING SOON. && .MARINE... COMING SOON. && .HYDROLOGY... COMING SOON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...HIGH SURF ADVISORY FOR MAZ020-022>024 UNTIL 6 PM FRIDAY. NH...NONE. RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 6 PM FRIDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 7 PM SATURDAY. && MESO...JWD SHORT TERM...FRANK LONG TERM...KJC
Hazardous weather outlook, Jul 21, 7:03 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 703 AM EDT FRI JUL 21 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-221115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 703 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... RHODE ISLAND...AND THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A HIGH SURF ADVISORY IS IN EFFECT FOR THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS. RIP CURRENTS WILL CONTINUE TO BE A THREAT. PLEASE REFER TO THE LATEST COASTAL HAZARD MESSAGE /KBOXCFWBOX/ FOR MORE INFORMATION. SCATTERED STRONG...TO POSSIBLY SEVERE...THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING...MAINLY NORTHWEST OF BOSTON AND PROVIDENCE AND ESPECIALLY ACROSS SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS. THE POTENTIAL EXISTS FOR DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS AN INCREASING THREAT OF HEAVY RAIN ACROSS SOUTHERN NEW ENGLAND AS A COLD FRONT STALLS ACROSS OUR REGION. THIS MAY LEAD TO WIDESPREAD FLOODING. PLEASE REFER TO THE LATEST FLOOD POTENTIAL STATEMENT /KBOXESFBOX/ FOR MORE INFORMATION. FLOOD WATCHES MAY BE ISSUED LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY IN SUPPORT OF TROPICAL STORM BERYL. ALTHOUGH BERYL HAS ALREADY PASSED OUR REGION...SPOTTERS ARE REQUESTED TO PROVIDE REPORTS FROM THE PAST 24 HOURS OF... * WIND DAMAGE OR MEASURED WIND SPEEDS OF 40 MPH OR GREATER * BEACH EROSION OR RIP CURRENTS SPOTTER ACTIVATION IS ALSO REQUESTED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...PARTICULARLY ACROSS SOUTHWEST NEW HAMPSHIRE AND WESTERN MASSACHUSETTS.
In the hours before
Special weather statement, Jul 21, 10:58 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1058 AM EDT FRI JUL 21 2006 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>006-212200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL...NARRAGANSETT...WESTERLY 1058 AM EDT FRI JUL 21 2006 ...ISOLATED SEVERE THUNDERSTORMS APPEAR LIKELY THIS AFTERNOON AND EARLY EVENING... PARTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO RISE WELL INTO THE 80S THIS AFTERNOON. IN ADDITION...DEWPOINTS ARE EXPECTED TO RISE OVER 70 WHICH WILL RESULT IN AN UNSTABLE ATMOSPHERE. A COOL FRONT WILL APPROACH THE REGION THIS AFTERNOON. THIS SHOULD TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS WILL PROBABLY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT LINE WIND GUSTS. A FEW REPORTS OF SMALL HAIL WILL ALSO BE POSSIBLE. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS MAY PRODUCE LOCALIZED TORRENTIAL RAINFALL WHICH COULD LEAD TO SOME ISOLATED AREAS OF POOR DRAINAGE STREET FLOODING. THESE THUNDERSTORMS ARE ALSO EXPECTED TO CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE NEEDED AFTER 1230 PM THIS AFTERNOON FOR A ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. FRANK
Special weather statement, Jul 21, 2:32 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 232 PM EDT FRI JUL 21 2006 NHZ012-015-211915- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 232 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM DEVELOPING WEST OF MANCHESTER... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR BEDFORD...OR ABOUT 6 MILES SOUTHWEST OF MANCHESTER...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... MANCHESTER AND MERRIMACK BY 240 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. JWD
Special weather statement, Jul 21, 2:35 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 235 PM EDT FRI JUL 21 2006 MAZ004-010-211915- EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 235 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM DEVELOPING IN HAMPSHIRE COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR AMHERST...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... QUABBIN RESERVOIR BY 250 PM EDT... HARDWICK BY 310 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. JWD
Special weather statement, Jul 21, 3:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 310 PM EDT FRI JUL 21 2006 MAZ004-010-212015- EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 310 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM NEAR THE QUABBIN RESERVOIR... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH NEAR QUABBIN RESERVOIR...OR ABOUT 9 MILES WEST OF HARDWICK...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... HARDWICK BY 400 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. JWD
Special weather statement, Jul 21, 3:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 350 PM EDT FRI JUL 21 2006 MAZ014-015-212030- SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 350 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM APPROACHING GREATER BOSTON... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH NEAR WELLESLEY...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... NEWTON BY 355 PM EDT... BROOKLINE AND ALLSTON BY 410 PM EDT... SOUTH BOSTON AND BOSTON BY 420 PM EDT... EAST BOSTON AND WINTHROP BY 430 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. EVENING COMMUTERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON THE MASS PIKE AND ON ROUTE 128 NEAR THE WESTON TOLLS. JWD
Special weather statement, Jul 21, 3:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 356 PM EDT FRI JUL 21 2006 MAZ006-007-212045- EASTERN ESSEX MA-WESTERN ESSEX MA- 356 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM IN NORTHERN ESSEX COUNTY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE HEAVY RAIN AND WIND GUSTS TO 40 MPH NEAR HAVERHILL...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WEST NEWBURY BY 410 PM EDT... AMESBURY...NEWBURYPORT AND SALISBURY BY 425 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON THE UPPER END OF INTERSTATES 95 AND 495. JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:10 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jul 21, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 72 min |
| Jul 21, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 56 min |
| Jul 21, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 33 min |
| Jul 21, 5:43 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 21, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jul 21, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 80 min |
| Jul 21, 6:26 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 64 min |
| Jul 21, 6:37 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 21, 7:08 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 49 min |
| Jul 21, 7:19 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 41 min |
| Jul 21, 7:37 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 53 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.